MAUDE Adverse Event Report: COLOPLAST A/S ELEFANT SUCTION-IRRIGATION DEVICE; SURGICAL IRRIGATION/ASPIRATION CANNULA, NON-ILLUMINATING, SINGLE-USE

COLOPLAST A/S ELEFANT SUCTION-IRRIGATION DEVICE; SURGICAL IRRIGATION/ASPIRATION CANNULA, NON-ILLUMINATING, SINGLE-USE
Catalog Number ASP185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the available information the cannula of the device broke during procedure.As reported by the physician the cannula broke inside the abdominal cavity of the patient.The doctor kept the broken cannula throughout the procedure and was able to complete it without needing a replacement of the device, because the device remained functional and without risk to the patient, even with the broken cannula.No harm to the patient was reported.
 
Additional Manufacturer Narrative
The investigation is not yet complete, a follow up report will be submitted on completion of the investigation.
 
Additional Manufacturer Narrative
After receiving this complaint, we searched for other complaints and we didn't found any other complaint on lot number.This component was tested at our quality laboratory and compliant with our specification.Without sample we cannot do more than documentary investigation which revealed no anomaly registered during manufacturing.According to the informations known quality database was checked and revealed no anomaly in relation to the describe defect.A similar case study was performed based on elefant product defect: damaged/broken over last four years, three similar cases were found a rmf evaluation was performed based on criq206 - risk identified 11311 (hazardous situation: elefant cannula breaks) the evaluation has showed that risks are adequately controlled and reduced as far as possible in the state of art level.Based on this, we can conclude that residual risks are adequately controlled and reduced as far as possible, and the residual risks associated with the use of the product are acceptable when weighed against the benefits to the patient/user.The harms, severity and occurrence are within anticipated levels per the risk documentation.It is concluded that the risks identified are still acceptable and considered as safe.
 
Event or Problem Description

Brand Name
ELEFANT SUCTION-IRRIGATION DEVICE
Common Device Name
SURGICAL IRRIGATION/ASPIRATION CANNULA, NON-ILLUMINATING, SINGLE-USE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
CMF-SARLAT
9 avenue edmond rostand
sarlat la canéda cedex 24200
FR   24200
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key23335888
Report Number9610711-2025-00449
Device Sequence Number9451947
Product Code FQH
UDI-Device Identifier03600040970799
UDI-Public3600040970799
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASP185
Device Lot Number10107808_ASP1854002
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown